Texas, 2022

Drought in Texas, June 1 to 15, 2022

June 1 to 15, 2022 · NWS OUN · 8 events in 8 counties and zones

Drought continued to improve over the course of the month as the area saw beneficial rainfall to end the month of May and into the month of June.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Drought continued to improve over the course of the month as the area saw beneficial rainfall to end the month of May and into the month of June.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at May 31, 11:17 PM CST, 43 minutes earlier.

Area forecast discussion, May 31, 11:17 PM CST, 43 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1217 AM CDT Wed Jun 1 2022

...New AVIATION...

.SHORT TERM...
(This evening through Wednesday)
Issued at 126 PM CDT Tue May 31 2022

The effective cold front has finally stalled from around
Cheyenne, to Seiling, to Enid, and Ponca City. Within the warm
sector, mesoanalysis suggests it is already very unstable with
MLCAPE around 3-3.5K J/kg and very little CIN present. Most CAMs
depict CI around 21-22Z or so, but given current environment and
enhanced convergence along the boundary would not be surprised if
this occurred slightly earlier. Main threat will still be very
large hail with supercells this afternoon and evening,
transitioning to a wind threat later on especially across
southwestern and western/central OK later as storms build upscale.
A couple of clusters could produce significant wind damage along
and south of I-40 as they progress eastward through tonight. In
addition, very steep low level lapse rates, low LCLs, increasing
low level flow, and a slight backing surface winds just ahead of
the front early this evening will result in a nonzero tornado
threat. The threat of severe weather should end after midnight as
CIN increases, although a few stronger elevated storms behind the
front will remain possible. Tomorrow's threat and location of
severe weather will depend on the progression of the cold front.
This will likely be influenced by how much post frontal precip
develops early in the morning. Right now, would lean slightly
further south near and south of the I-44 corridor. Generally, both
instability and deep layer shear appear slightly lower for
tomorrow but will remain high enough for supercells. Heavy
rainfall will also become a concern as more widespread rainfall
and training storms occur into the evening.

&&

.LONG TERM...
(Wednesday night through next Monday)
Issued at 214 PM CDT Tue May 31 2022

Models certainly vary with regards to the position of an outflow
boundary(ies) and less so with a synoptic cold front late Wednesday
afternoon into early Wednesday evening.  Will continue with the idea
of at least scattered showers and thunderstorms moving across the
southern half/southern two-thirds of Oklahoma and western north
Texas Wednesday evening and night.  The mid to upper level flow will
not be overly strong, but enough to support strong to severe
thunderstorms and areas of high rainfall totals.  The cold front is
expected to push well into northern Texas early Thursday which will
significantly reduce the chances of severe storms and heavy
rainfall.

Surface high pressure center to our north will generally keep winds
on the lighter side Thursday into Thursday night. Albeit weak, mid-
level warm air advection may result in scattered showers and a few
thunderstorms mainly across the Texas Panhandle. Some of this
precipitation may move into parts of western Oklahoma and western
north Texas overnight Thursday into early Friday morning.

Rather warm temperatures around 7h will overspread the area Saturday
into Sunday.  This too may result in late night into early morning
high-based convection with the area shifting more east each day.
There is also the possibility of a shortwave trough skirting the
area Saturday afternoon and night.  This may result in more
organized storms during the early evening into the overnight hours.
Very warm mid level temperatures may limit how far west storms can
develop.  Very warm to hot weather is expected Sunday into Monday
with rain chances limited to the far eastern part of the forecast
area.

&&

.AVIATION...
(06Z TAFS)
Issued at 1213 AM CDT Wed Jun 1 2022

Showers and thunderstorms will continue to impact many of the
terminals overnight with some showers lingering through much of
the day Wednesday. Increased thunderstorm chances return Wednesday
afternoon and evening. Expect to see mainly MVFR conditions
through much of the forecast. Will see a period of gusty winds
from west to east near the I-40 corridor associated with heat
burst to the north of band of convection across southern OK.
Otherwise light east to southeast winds will shift to the north
tomorrow afternoon as a cold front shifts south across the area.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  57  70  57  75 /  70  20  10  10
Hobart OK         54  72  58  77 /  70  20  30  20
Wichita Falls TX  60  76  60  81 /  70  30  20  20
Gage OK           48  71  55  74 /  40  10  20  20
Ponca City OK     54  72  54  75 /  50  10  10  10
Durant OK         63  77  61  79 /  70  40  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through late tonight for OKZ005>008-011>013-015>020-
     022>030-035>040-044.

TX...None.
&&

SHORT TERM...03
LONG TERM....06
AVIATION...30
Hazardous weather outlook, May 31, 11:27 PM CST, 33 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
1227 AM CDT Wed Jun 1 2022

OKZ004>048-050>052-TXZ083>090-020530-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1227 AM CDT Wed Jun 1 2022

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
Thunderstorms will continue to impact parts of Oklahoma and
western north Texas overnight. Some severe storms will be
possible, mainly across southern Oklahoma and north Texas with
large hail and damaging winds gusts will be the main hazards.

.Heavy Rainfall...
Flooding rainfall will also be possible overnight across portions
of central and southwest Oklahoma and western north Texas.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
Storm spotter groups and emergency management personnel should
prepare for severe weather operations overnight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Thunderstorms...
The slow moving front will continue to be a focus for
thunderstorm development on Wednesday with a chance for another
round of severe storms across parts of the area Wednesday
afternoon and evening. Large hail and damaging wind gusts will be
the main hazards along with heavy rainfall.

There will be a chance for thunderstorms daily through Monday.

.Heavy Rainfall...
Flooding could result from heavy rainfall on Wednesday across
portions of Oklahoma.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, May 31, 11:13 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1213 AM CDT WED JUN 1 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1212 AM     TSTM WND GST     3 E MEDICINE PARK       34.73N 98.45W
06/01/2022  M70 MPH          COMANCHE           OK   BROADCAST MEDIA

&&
Local storm report, May 31, 11:16 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1216 AM CDT WED JUN 1 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1214 AM     FLASH FLOOD      FREDERICK               34.39N 99.02W
06/01/2022                   TILLMAN            OK   EMERGENCY MNGR

            STREETS FLOODED.

&&
Local storm report, May 31, 11:21 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1221 AM CDT WED JUN 1 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     TSTM WND GST     4 NNW FORT COBB         35.15N 98.46W
06/01/2022  M60 MPH          CADDO              OK   MESONET

&&
Local storm report, May 31, 11:23 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1223 AM CDT WED JUN 1 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     NON-TSTM WND GST 4 WSW WEATHERFORD       35.51N 98.77W
06/01/2022  M60 MPH          CUSTER             OK   MESONET

            CONTINUED HEAT BURST.

&&
Local storm report, May 31, 11:28 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1228 AM CDT WED JUN 1 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     NON-TSTM WND GST 4 WNW BESSIE            35.41N 99.05W
06/01/2022  M63 MPH          WASHITA            OK   MESONET

            CONTINUED HEAT BURST.

&&
Special weather statement, May 31, 11:43 PM CST, 17 minutes before
Special Weather Statement
National Weather Service Norman OK
1243 AM CDT Wed Jun 1 2022

OKZ037>039-044-TXZ083-085-086-010630-
Tillman OK-Cotton OK-Stephens OK-Comanche OK-Wichita TX-Wilbarger TX-
Hardeman TX-
1243 AM CDT Wed Jun 1 2022

...Strong thunderstorms will impact portions of Comanche,
northwestern Stephens, Cotton, Tillman, northern Wichita, Wilbarger
and southeastern Hardeman Counties through 130 AM CDT...

At 1243 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fort Sill to near Faxon to 4 miles
southwest of Grandfield to 3 miles northwest of Harrold to 3 miles
east of Medicine Mound. Movement was east at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lawton, Vernon, Burkburnett, Walters, Cache, Electra, Geronimo,
Grandfield, Chillicothe, Chattanooga, Randlett, Medicine Park,
Indiahoma, Davidson, Devol, Faxon, Hollister, Loveland, Lockett and
Fargo.

This includes Interstate 44 between mile markers 0 and 50.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3438 9953 3438 9925 3434 9921 3437 9920
      3437 9897 3456 9885 3476 9858 3474 9809
      3468 9807 3441 9818 3415 9834 3401 9864
      3394 9934 3404 9948 3407 9948 3407 9953
      3415 9963
TIME...MOT...LOC 0543Z 276DEG 24KT 3465 9851 3446 9858 3418 9875 3410
9909 3417 9954

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Mahale

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 drought. Local standard time, as filed.

Drought, Archer

When
June 1, 12:00 AM CST to June 15, 12:00 AM CST
Where
Archer forecast zone
Reported by
Drought Monitor
Coordinates
33.615, -98.688 (the zone’s center; the record gives no point)

Drought, Baylor

When
June 1, 12:00 AM CST to June 15, 12:00 AM CST
Where
Baylor forecast zone
Reported by
Drought Monitor
Coordinates
33.617, -99.213 (the zone’s center; the record gives no point)

Drought, Clay

When
June 1, 12:00 AM CST to June 15, 12:00 AM CST
Where
Clay forecast zone
Reported by
Drought Monitor
Coordinates
33.786, -98.208 (the zone’s center; the record gives no point)

Drought, Foard

When
June 1, 12:00 AM CST to June 15, 12:00 AM CST
Where
Foard forecast zone
Reported by
Drought Monitor
Coordinates
33.975, -99.778 (the zone’s center; the record gives no point)

Drought, Hardeman

When
June 1, 12:00 AM CST to June 15, 12:00 AM CST
Where
Hardeman forecast zone
Reported by
Drought Monitor
Coordinates
34.290, -99.746 (the zone’s center; the record gives no point)

Drought, Knox

When
June 1, 12:00 AM CST to June 15, 12:00 AM CST
Where
Knox forecast zone
Reported by
Drought Monitor
Coordinates
33.606, -99.741 (the zone’s center; the record gives no point)

Drought, Wichita

When
June 1, 12:00 AM CST to June 15, 12:00 AM CST
Where
Wichita forecast zone
Reported by
Drought Monitor
Coordinates
33.988, -98.704 (the zone’s center; the record gives no point)

Drought, Wilbarger

When
June 1, 12:00 AM CST to June 15, 12:00 AM CST
Where
Wilbarger forecast zone
Reported by
Drought Monitor
Coordinates
34.081, -99.241 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, June 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1040498, 1040499, 1040500, 1040501, 1040502, 1040503, 1040504, 1040505.